MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939706JPNXS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to the first of two different wires used in the procedure.Medwatch report mdr 2126666-2023-00008 captures the second device.Event description: per cnf, it was reported that: stuck in catheter and could not be used.The procedure was completed using a different device.Severity of tortuous? severe % of stenosis? 75 calcification severity: mild introducer sheath used: none guidewire used: none guide catheter used: none balloon catheter used: none stent used: none inflation device used: none imaging catheter: none.Additional information received via email on january 6, 2023: the information in the report indicates stuck in catheter; however, there is no mention of how the devices were removed and if both the wire and catheter had to be exchanged.A.Please clarify did the safari2 guidewire and catheter have to be removed from the patient as one device or was there difficulty advancing the wire through the catheter and therefore only an exchange of the wire without removing the catheter from the patient? only this wire was removed from the patient without removing the catheter from the patient.B.Was the original catheter used to complete the procedure? yes.Additional information received january 12, 2023: it has been confirmed that these are two separate complaints for the same issue.Two wires were used inside the same patient and had the same issue.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on the image received on january 23,2023, and the results of the product return evaluation which revealed a fracture to the core and coil wires.As received, the specimen consisted of one-1 each safari2 jpn 275cm x sml; returned coiled, loose; lodged in the unknown sheath and accompanied by the unknown 5f catheter; double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire at an unknown distance from the distal tip weld mass with subsequent stretched coil damage; the distal tip is lodged within the unknown sheath.In addition to the stretched coil wraps damage over the distal 26.4 cm, the specimen also presented kink/bend damage located in the distal apex of the formed curve.Accompanied unknown 5f catheter presented an overall length of 104.4cm with large radius bend damage of approximately 20cm.There was no noticeable visible damage presented to the unknown sheath.The information in the event description does not mention the safari2 guidewire being lodged within a sheath; therefore, the exact timing of the damage cannot be determined at this time.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu) preparation for use: · inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.· verify compatibility of interacting devices prior to use.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.As described in the device instructions for use (dfu) warnings: · exercise care in handling of the guidewire during a procedure to reduce the possibility if accidental breakage, bending, kinking or coil separation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.The patient information was not provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key16273082
Report Number2126666-2023-00007
Device Sequence Number12243570
Product Code DQX
UDI-Device Identifier10816349012331
UDI-Public10816349012331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model NumberH74939706JPNXS1
Device Catalogue Number39706JPNXS
Device Lot Number7129510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown